What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 5, 5:14 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 5, 5:14 PM CST, 1 hour 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
614 PM CDT Sat Aug 5 2017
.AVIATION...
Showers and thunderstorms look possible for the AMA TAF site this
evening ahead of a cold front moving south across the region. Have
mentioned a TEMPO group there. DHT and GUY should remain rain free
through this forecast. Winds will turn more to the north and
northeast behind the cold front tonight into Sunday morning. Winds
should remain around 15 knots or less outside of thunderstorms.
VFR conditions are expected outside of the rain.
&&
.PREV DISCUSSION... /Issued 341 PM CDT Sat Aug 5 2017/
DISCUSSION...
Current radar and satellite trends are showing a positive tilted
surface trough extending southwest into eastern New Mexico with a
surface low in SW Kansas. This is generating some convection
upstream and downstream across eastern New Mexico. With weak
steering flow, best chances of convection will be across the
western Panhandles and southern TX Panhandle. Forecast soundings
also indicated inverted-v soundings going into the evening,
therefore if any convection gets going, strong gusty winds along
with localized heavy rain will be the main threat. Convection will
begin to wane from west to east as we go into the early morning
hours on Sunday.
Latest 05/12 model and numerical guidance show a cold front making
its way south exiting the southern TX Panhandle around 18Z Sunday.
Behind the front, winds will pick up and shift to the NE around
10-20 kts. Also, much cooler air will dive south with highs across
the area ranging from the mid to upper 70s. After a brief lull in
activity during the day on Sunday, northwest flow will return to
advect eastward high terrain convection into the western and
central Panhandles along another mid-level shortwave.
Going into next week, synoptic setup includes an elongated mid
level high pressure system W-E across the southwestern CONUS with
a zonal 250 hPa jet setting up just north of the OK Panhandle.
This will bring a series of ridge rollers SE/ESE across the region
with the best chances of precipitation being diurnal convection
which is expected just about everyday next week as the center of
the main southern stream jet max oscillates between OK/KS border.
High temperatures next week will stat below average and rebound
to near average by the end of next week.
Meccariello
&&
.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.
&&
15/89
Hazardous weather outlook, Aug 5, 2:48 PM CST, 3 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
348 PM CDT Sat Aug 5 2017
OKZ001>003-TXZ001>020-061100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
348 PM CDT Sat Aug 5 2017
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...This Afternoon and Tonight.
Isolated thunderstorms may move through the Oklahoma and Texas
Panhandles later this afternoon and evening. If storms form, a few
will have the potential to become strong, with brief gusty winds
and small hail the primary hazards.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Thunderstorms will be possible across the Oklahoma and Texas
Panhandles Sunday through Friday. Some storms that develop during
this time period may become strong to marginally severe, with
strong winds and hail possible. In addition, the strongest storms
will be capable of producing moderate to heavy rainfall, which
could result in localized flooding or flash flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Aug 5, 3:28 PM CST, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Amarillo TX
428 PM CDT SAT AUG 5 2017
TXZ005-052230-
Lipscomb TX-
428 PM CDT SAT AUG 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR LIPSCOMB COUNTY UNTIL 530 PM
CDT...
At 427 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Follett, or 14 miles northeast of Lipscomb,
moving northeast at 25 mph. Other strong storms were located near
Lipscomb and 15 miles southwest of Lipscomb moving northeast at 25
mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Lipscomb, Follett and Higgins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3606 10054 3635 10054 3650 10017 3650 10000
3606 10000
TIME...MOT...LOC 2127Z 242DEG 21KT 3638 10010
LGSpecial weather statement, Aug 5, 4:00 PM CST, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Amarillo TX
500 PM CDT SAT AUG 5 2017
TXZ010-014-015-052300-
Hemphill TX-Gray TX-Wheeler TX-
500 PM CDT SAT AUG 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...EASTERN GRAY AND
SOUTHERN HEMPHILL COUNTIES UNTIL 600 PM CDT...
At 458 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Mclean, or 22 miles southeast of Pampa, moving
northeast at 30 mph. Another strong storm was located 15 miles south
of Canadian, moving northeast at 30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Briscoe, Wheeler, New Mobeetie, Allison, Lake Marvin, Kellerville,
Twitty and Mobeetie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3523 10068 3532 10080 3562 10060 3562 10054
3571 10054 3578 10049 3597 10000 3536 10000
TIME...MOT...LOC 2158Z 246DEG 26KT 3531 10068
LGSpecial weather statement, Aug 5, 4:25 PM CST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Amarillo TX
525 PM CDT SAT AUG 5 2017
TXZ005-010-052330-
Hemphill TX-Lipscomb TX-
525 PM CDT SAT AUG 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LIPSCOMB AND
NORTHERN HEMPHILL COUNTIES UNTIL 630 PM CDT...
At 524 PM CDT, Doppler radar was tracking a strong thunderstorm over
Canadian, moving northeast at 25 mph. Another strong storm was
located 4 miles south of Canadian, moving northeast at 25 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Canadian, Higgins, Glazier and Lake Marvin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3578 10045 3593 10049 3623 10000 3581 10000
TIME...MOT...LOC 2224Z 233DEG 20KT 3591 10035
LG
Special weather statement, Aug 5, 4:37 PM CST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Amarillo TX
537 PM CDT SAT AUG 5 2017
TXZ005-010-052300-
Hemphill TX-Lipscomb TX-
537 PM CDT SAT AUG 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LIPSCOMB AND
NORTHEASTERN HEMPHILL COUNTIES UNTIL 600 PM CDT...
At 537 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Glazier, or 10 miles southwest of Lipscomb, moving
northeast at 25 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Lipscomb and Higgins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3601 10039 3621 10050 3635 10025 3636 10000
3604 10000
TIME...MOT...LOC 2237Z 232DEG 23KT 3610 10036
LGSpecial weather statement, Aug 5, 6:03 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Amarillo TX
703 PM CDT SAT AUG 5 2017
TXZ011-012-016-017-060100-
Potter TX-Randall TX-Deaf Smith TX-Oldham TX-
703 PM CDT SAT AUG 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR RANDALL...SOUTHEASTERN OLDHAM...
DEAF SMITH AND POTTER COUNTIES UNTIL 800 PM CDT...
At 702 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Valley De Oro to 8 miles
northeast of Bootleg. Movement was southeast at 30 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Amarillo, Hereford, Canyon, Lake Tanglewood, Bushland, Buffalo Lake,
Umbarger, Bootleg, Wildorado, Palo Duro Canyon, Mescalero Park, Dawn,
Simms and Timbercreek Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3475 10304 3478 10304 3548 10201 3551 10162
3475 10163
TIME...MOT...LOC 0002Z 294DEG 28KT 3537 10204 3488 10267
LGSpecial weather statement, Aug 5, 6:29 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Amarillo TX
729 PM CDT SAT AUG 5 2017
TXZ012-017-060130-
Potter TX-Randall TX-
729 PM CDT SAT AUG 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RANDALL AND SOUTHERN
POTTER COUNTIES UNTIL 830 PM CDT...
At 729 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bushland, or 10 miles west of Amarillo, moving east at 40 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Amarillo, Canyon, Lake Tanglewood, Mescalero Park, Bushland and
Timbercreek Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3500 10216 3530 10206 3547 10162 3497 10163
TIME...MOT...LOC 0029Z 272DEG 34KT 3520 10200
LG